Hail, Harrison
- When
- June 6, 1:23 PM CST
- Where
- Harrison County, 1.38 mi NNE of Lyman
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.517, -89.108
Ice cube size hail was reported at U.S. Highway 49 and School Road north of Gulfport.
An upper low centered near the Louisiana coast combined with hot and unstable air allowed the development of scattered severe thunderstorms during the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An upper low centered near the Louisiana coast combined with hot and unstable air allowed the development of scattered severe thunderstorms during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 12:01 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT MON JUN 6 2011 .AVIATION... ...18Z TAF ISSUANCE... PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH 18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY. ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON. OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY FOR MSY...HUM...GPT AND NEW. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT MON JUN 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
135 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL 10 SE BATON ROUGE 30.35N 91.01W
06/06/2011 E0.88 INCH EAST BATON ROUGE LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN
SHENANDOAH...ESTIMATED WINDS AT 50 MPH.
&&
JSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL SLIDELL 30.28N 89.78W
06/06/2011 E0.25 INCH ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL ON HIGHWAY 11 IN
SLIDELL.
&&
JSMSZ081-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 155 PM CDT MON JUN 6 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING HARRISON COUNTY... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTHWEST OF GULFPORT...OR ABOUT 5 MILES NORTHWEST OF LYMAN...MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 7 ESE SLIDELL AIRPORT 30.31N 89.71W
06/06/2011 E1.75 INCH ST. TAMMANY LA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
STATE LINE.
&&
BWAGNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL SLIDELL 30.28N 89.78W
06/06/2011 E1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
QUARTER SIZE HAIL AT SLIDELL AIRPORT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL STENNIS SPACE CENTER 30.38N 89.60W
06/06/2011 E0.88 INCH HANCOCK MS NWS EMPLOYEE
NAVAL RESEARCH LAB REPORTS NICKEL SIZED HAIL AT STENNIS
SPACE CENTER.
&&
JSThe Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Ice cube size hail was reported at U.S. Highway 49 and School Road north of Gulfport.
Quarter size hail was reported 1 mile northwest of Lyman.
Quarter size hail was reported at Mississippi Highway 53 and Shaw Road in Lyman.
Quarter size hail was reported at the intersection of Bouie Road and Robert Dossett Road in southeast Pearl River County.
Half dollar size hail was reported at Anchor Lake Road and Bouie Road.
A few trees were blown down in the city of McComb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310564, 310566, 310571, 310576, 310578, 310579.